Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Two-weight norm inequalities for Cesàro means of Laguerre expansions

Authors: Benjamin Muckenhoupt and David W. Webb
Journal: Trans. Amer. Math. Soc. 353 (2001), 1119-1149
MSC (1991): Primary 42C10
Published electronically: November 14, 2000
MathSciNet review: 1804415
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Two-weight $L^{p}$ norm inequalities are proved for Cesàro means of Laguerre polynomial series and for the supremum of these means. These extend known norm inequalities, even in the single power weight and ``unweighted'' cases, by including all values of $p\geq1$ for all positive orders of the Cesàro summation and all values of the Laguerre parameter $\alpha>-1$. Almost everywhere convergence results are obtained as a corollary. For the Cesàro means the hypothesized conditions are shown to be necessary for the norm inequalities. Necessity results are also obtained for the norm inequalities with the supremum of the Cesàro means; in particular, for the single power weight case the conditions are necessary and sufficient for summation of order greater than one sixth.

References [Enhancements On Off] (What's this?)

  • 1. Richard Askey and Stephen Wainger, Mean convergence of expansions in Laguerre and Hermite series, Amer. J. Math. 87 (1965), 695-708. MR 32:316
  • 2. Aline Bonami and Jean-Louis Clerc, Sommes de Cesàro et multiplicateurs des développements en harmoniques sphériques, Trans. Amer. Math. Soc. 183 (1973), 223-263. MR 49:3461
  • 3. Clemens Markett, Norm estimates for Cesàro means of Laguerre expansions, approximatioins and function spaces, in Approximation and Function Spaces, North Holland, Amsterdam-New York (1981), 419-435. MR 83f:42018
  • 4. -, Mean Cesàro summability of Laguerre expansions and norm estimates with shifted parameter, Analysis Math. 8 (1982), 19-37. MR 83j:40004
  • 5. B. Muckenhoupt, Asymptotic forms for Laguerre polynomials, Proc. Amer. Math. Soc. 24 (1970), 288-292. MR 40:4503
  • 6. -, Mean convergence of Hermite and Laguerre series II, Trans. Amer. Math. Soc. 147 (1970), 433-460. MR 41:711
  • 7. Eileen Poiani, Mean Cesàro summability of Laguerre and Hermite series, Trans. Amer. Math. Soc. 173 (1972), 1-31. MR 46:9635
  • 8. Elias Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press (1970). MR 44:7280
  • 9. Elias Stein and Guido Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press (1971). MR 46:4102
  • 10. Krzysztof Stempak, Almost everywhere summability of Laguerre series II, Stud. Math. 103 (3) (1992), 317-327. MR 92a:42053
  • 11. Gabor Szegö, Orthogonal Polynomials, fourth ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R.I., 1975. MR 51:8724
  • 12. Sundaram Thangavelu, Lectures on Hermite and Laguerre Expansions, Princeton Univ. Press (1993). MR 94i:42001
  • 13. -, Summability of Laguerre expansions, Analysis Math. 16 (1990), 303-315. MR 92h:33021
  • 14. David Webb, Pointwise estimates of the moduli of Cesàro-Laguerre kernels, to appear.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42C10

Retrieve articles in all journals with MSC (1991): 42C10

Additional Information

Benjamin Muckenhoupt
Affiliation: Department of Mathematics, Rutgers University, Piscataway, New Jersey 08854-8019

David W. Webb
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60614-3504

Keywords: Ces\`aro means, Laguerre expansions, Laguerre polynomials, two-weight norm inequalities, weighted norm inequalities
Received by editor(s): May 28, 1999
Published electronically: November 14, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society